Is it possible to have methetextrate withdrawal, which includes heavy fatigue? Or is it the adrenals not highly functioning?

Missed the appt. w/Dr. this Wed. for injection of methetextrate and slowly since Wed. have been feeling more and more fatigued. today it's very bad. I took the 3 mgs of medrol. I called the Dr. and asked about taking 2 more mgs of medrol. She said, "Yes" to do it. I did, felt better for a few hours. now again, feeling very fatigued. heavy fatigue, some dizziness, beginning to get a headache. It's 11:10pm here, don't want to call her again. She is a solo practioner with several physician's assistants working with her. I believe it would be her, who would have to return the call. don't want to do that. Was thinking that this somehow may be some kind of methetextrate withdrawal -- I usually get 10 mgs and then -- now, -- nothing. We have very bad weather and extreme cold - 20 degrees below zero, which is dangerous. NYC is not good with ploughing. so Wed. travel was almost impossible . couldn't make the appt. and didn't want to be waiting hours in the cold for paratransit to pick me up. If anyone has ideas on this, would you let me know? will just get through to next Wed. thanks. all my best, Whittlesey

7 Replies

oldestnewest
  • Poor you. In my opinion it is much more likely that missing your methotrexate injection means your disease has flared up in the background. Mtx acts as a steroid sparing drug so if you miss it you need more steroids. Just pop the pills till you feel better. You can always reduce them when you can get your jabs again. Lots of love xxx

  • Thank you Saxjody. That is what I did do and feel better. thank you. took two mgs more. and yes, the steroid sparing part of it, is what is going on, I believe. thank you. I forgot that I have an appointment tomorrow with the rheumatologist, so they can give an injection then. thank you. all my best, Whittlesey

  • If you are feeing that bad, I suggest to pay a visit to A & E. There might be a weight, but it might be worth it. They will do your blood work (xray if necessary) They might be able to differenciate between drug withdrawal. Some medication can hide other things wrong with the body. Be good to check.

  • Thank you estherdevers. I was thinking of doing that. In going through my voicemail, I realized that I have an appointment tomorrow with the rheumatologist. We can then go over the symptoms and more than likely, I can get the methetextrate. thanks, on the emergency room, I was considering that. all my best, Whittlesey

  • I was on Meth for two years, but orally, and twice in that time had to stop taking it. I did not experience any problems either time nor with resuming it following the gap. When I finally stopped taking it completely again I did not miss it at all. I'm not sure if being on injections would make any difference.

  • I was on mtx injections for several years (not for PMR) and on the occasions I had to miss a dose because of concurrent infection or dodgy blood numbers I did not notice any difference at all. When I had a bad reaction to an increased dose of mtx and had to stop it altogether I got a rebound flare after a few weeks and that knocked me flat.

    I hope your rheumy will be able to clarify what is going on and get things settled for you.

  • Thanks, iforget. it may be the rebound flare situation. I took 2mgs more of medrol and was ok for awhile, but then the really heavy fatigue came again. and again, overdoing even a little and I was exhausted. It didn't use to be like this. thank you for your information. will share it with my rheumatologist. I am seeing her today. thank you. I hope you are feeling ok. all my best, Lynn

You may also like...